Alert archive / Nebraska / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 83, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Jun 20, 2020, 9:48 PM CDT for Butler County, Colfax County, Saunders County, Nebraska. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2020, 9:48 PM CDT (02:48 UTC)
- Expired
- Jun 20, 2020, 10:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Butler County, NE, Colfax County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 49 km from the middle of the area, began a volume at 02:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.8 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1273 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1374 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 6.7
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 6:20 PM CDT, 3 hours 28 minutes earlier.
Area forecast discussion, Jun 20, 6:20 PM CDT, 3 hours 28 minutes before
Area Forecast Discussion National Weather Service Omaha/Valley NE 620 PM CDT Sat Jun 20 2020 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 320 PM CDT Sat Jun 20 2020 .Summary: Severe storms, capable of all hazards (including flooding), are expected to impact the region on Father's Day. Turning briefly cooler by Tuesday before warming to near or above normal by late week. Off-and-on shower and thunderstorm chances during the upcoming week. .Late this afternoon through tonight: A broad cyclonic flow pattern is present over the north-central U.S. with embedded vorticity maxima over southwest MN and western portions of SD and NE. The latter feature will aid in the development of widely scattered thunderstorms over the NE Sandhills later this afternoon into evening. A subset of those storms could approach portions of northeast NE this evening with some potential for locally gusty winds. Elsewhere, surface observations indicate the presence of a weak boundary along or just south of I-80 in eastern NE/southwest IA with some attempts at storm initiation mainly over southwest IA. Objective analysis indicates that the air mass has become moderately unstable and virtually uncapped. However, it's appearing more probable that weak convergence and forcing for ascent will inhibit storm initiation/sustenance through the remainder of the afternoon. .Sunday and Sunday night: A low-amplitude shortwave trough will track from the northern High Plains into the mid MO Valley, enhancing mid/upper-level flow and forcing for ascent across the region. Ahead of that system, latest convection-allowing model (CAM) guidance offers multiple scenarios for storm development and subsequent evolution across our area tomorrow afternoon and evening. It appears that a surface front edging into northeast NE during the afternoon could be the focus for storm initiation with additional storms moving into the area from central NE and north-central KS later tomorrow afternoon and evening. By Sunday evening, the bulk of CAM solutions eventually converge on a more consistent signal, which depicts one or multiple MCS tracking east/southeast through the area. Given an ambient warm sector environment characterized by MLCAPE values of 1500-3000 J/kg and deep-layer vertical shear strengthening to 30-35 kt, supercells and intense multicells will be favored as the initial storm mode with an attendant risk for large hail and perhaps a brief tornado or two. Subsequent upscale growth into a larger convective complex would signal a hazard transition to damaging wind and flash flooding, which could continue into Sunday night. Highs on Sunday will be 85-90. .Monday: Another vigorous shortwave trough will pivot southeast through the mid MO Valley later Monday into Monday night, driving a stronger cold front through the area. Showers and thunderstorms will remain possible along/ahead of the front on Monday, though no severe weather is expected. Highs on Monday are forecast to be in the low/mid 80s. .Tuesday: Dry and cooler (i.e., highs in the upper 70s) weather is expected on Tuesday as surface high pressure builds through the region. .Wednesday into Saturday: Prominent troughing centered over the Great Lake at mid week will gradually shift east ahead of an amplifying shortwave trough tracking from the northern Rockies into northern and central Plains. The surface cold front associated with the latter system is forecast to move through the mid MO Valley on Friday. Off-and- on shower and thunderstorm chances will exist ahead of the front from Wednesday night into Thursday night with the highest PoPs centered around the frontal passage on Friday afternoon into Friday night. High temperatures will trend back into the mid to upper 80s by late week. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 616 PM CDT Sat Jun 20 2020 Some broken to scattered clouds will continue into the evening. OFK has a small chance of being impacted by some storms that are currently in central Nebraska and moving west, however these storms are expected to weaken and may move just south of OFK. Otherwise expect VFR conditions until Sunday afternoon when another round of storms are expected to move into the area toward the end of the TAF period. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...Mead AVIATION...HB
Hazardous weather outlook, Jun 20, 3:38 PM CDT, 6 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 338 PM CDT Sat Jun 20 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-211045- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 338 PM CDT Sat Jun 20 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday Flooding will continue along the Big Blue River from Beatrice south into Kansas tonight. A few strong to marginally severe storms could move into portions of northeast Nebraska between 7 PM and 10 PM. Gusty winds of 45 to 60 mph will be the main hazard. A greater severe weather threat is expected to develop across much of eastern Nebraska and southwest Iowa from mid afternoon on Sunday through Sunday evening. All severe weather hazards are possible, including the potential for flash flooding. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday Thunderstorms with a risk for flooding could persist overnight Sunday. Off and on storm chances will continue through the upcoming week with some potential for severe storms on Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation could be required on Sunday.
The office that day
Everything else NWS Omaha, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 10:25 PM CDT | Severe Thunderstorm Warning | OAX | Knox | 50 min |
| Jun 21, 12:35 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 40 min |
| Jun 21, 1:17 AM CDT | Severe Thunderstorm Warning | OAX | Platte | 28 min |
| Jun 21, 1:55 AM CDT | Severe Thunderstorm Warning | OAX | Butler | 35 min |
| Jun 21, 2:27 AM CDT | Severe Thunderstorm Warning | OAX | Butler, Seward | 33 min |
| Jun 21, 3:29 AM CDT | Special Weather Statement | OAX | Colfax | 31 min |
| Jun 21, 1:57 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 33 min |
| Jun 21, 2:21 PM CDT | Severe Thunderstorm Warning | OAX | Cedar | 24 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.